MAUDE Adverse Event Report: ETHICON INC. ETHICON; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. ETHICON; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ what is the procedure date? ¿ what date did the paralysis of the laryngeal nerves and increased neuro toxicity occur on? ¿ was there any medical or surgical intervention performed to treat the paralysis and increased neuro toxicity (product removed; re-operation; prescription medication)? if so, please specify.¿ if medication was required, please clarify if it was prescribed or purchased over-the-counter.¿ can you identify the lot number of the product that was used? ¿ what is the surgeon¿s opinion as to the relationship of the product to the symptoms? ¿ what is the most current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a thyroidectomy procedure on (b)(6) 2021 and absorbable hemostat was used.Post op to a thyroidectomy, the patient experienced paralysis of the laryngeal nerves and increased neuro toxicity.It is unknown as to how the patient was treated.Additional information was requested.

Brand Name
ETHICON
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24912381
Report Number2210968-2026-04132
Device Sequence Number18452051
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown